MAUDE Adverse Event Report: BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF

BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number ST19EN55NGG996N
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One smiths medical tracheostomy|silicone - bivona tubes custom was returned for analysis.During analysis, it was confirmed that the product leaked, and there were markings on the exterior airway tubing, which is where the air was leaking out of.Presumably, markings noted on the airway tubing were from the customer's teeth.The customers complaint also alleges an issue where the "inflation line" would keep falling out after filling the cuff with water or removing water from it.Presumably, this is in reference to the valve.The valve of the returned sample was reviewed and found to be in the correct position.Upon inflating/deflating the tube, there were no issues noted where anything became separated.Based on the evidence, the complaint was confirmed, and the problem source of the reported event was noted to be user interface.
 
Event or Problem Description
Information was received indicating that while in use of a smiths medical tracheostomy|silicone - bivona tubes custom, the trach kept coming falling out.It was also reported that the patient was trying to reinsert the inflation line after it had come out.To reinsert the inflation line, the patient was using their teeth to stabilize the pilot balloon and ended up biting through the pilot balloon.Subsequently, trach change out was performed.No further adverse effects were reported.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
MDR Report Key12490671
Report Number3012307300-2021-09437
Device Sequence Number19841188
Product Code JOH
UDI-Device Identifier15019517190663
UDI-Public15019517190663
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberST19EN55NGG996N
Device Catalogue NumberST19EN55NGG996N
Device Lot NumberSS022168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date09/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age12 YR